Dermal Filler Removal
Sadly we are seeing increasing numbers of botched dermal filler treatment
Dermal filler removal is therefore becoming a regular part of the practice as an increasing number of poorly trained practitioners are attempting complex dermal filler treatments. Incorrect placement of dermal fillers can lead to necrosis of tissue both locally and at satellite sites after dermal filler has travelled through blood vessels and caused blockages. ( Lips filler leading to blindness for example).
Dermal filler side effects are rare and usually transient, they have an excellent safety profile when injected by an experienced doctor. It is possible to suffer bruising and temporary swelling at the injection site.
More serious side effects occur if the dermal filler is mistakenly injected into a blood vessel. This subsequently obstructs blood flow and oxygen supply to the surrounding tissue which leads to tissue necrosis.
Occasionally, too much filler may be injected into the treatment area and the client will request that some of it is removed.
Removal of HA dermal fillers (or hyaluronic acid) is usually achieved quickly and easily by the use of an enzyme hyaluronidase. There are other dermal fillers that cannot be removed with hyaluronidase as they are not HA products.
Hyaluronidase will remove unwanted dermal filler. The filler may need to be removed for a variety of reasons such as adverse effects, over treatment or personal preference. Doctors are the ONLY practitioners that can legally stock hyaluronidase as it is a POM, this means they are the only practitioners that can provide a comprehensive, professional after care service.
Hyaluronidase can rapidly reverse the effects of hyaluronic acid fillers. It is a very safe product. When used in small doses, it can quickly reverse the effect of the most common fillers such as Restylane and Juvederm. It has no visible effects itself and when the filler is gone, the net result will be a return to the pre-filler correction state. It does NOT result in the long term loss of natural HA in the skin.